Alert archive / Kansas / Red Flag Warnings in 2012

Red Flag Warning 31, NWS Goodland, KS

June 24, 201210 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at Jun 24, 2012, 4:05 AM CDT for 10 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Jun 24, 2012, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2012, 4:05 AM CDT (09:05 UTC)
In effect from
Jun 24, 2012, 11:00 AM CDT
Expired
Jun 24, 2012, 10:00 PM CDT
In force
11 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 31 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2012-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2012-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6379 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

760 
WWUS83 KGLD 240905
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
305 AM MDT SUN JUN 24 2012


COZ252>254-KSZ001-013-014-027>029-041-042-241900-
/O.NEW.KGLD.FW.W.0031.120624T1600Z-120625T0300Z/
/O.NEW.KGLD.FW.A.0019.120625T1700Z-120626T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-
305 AM MDT SUN JUN 24 2012 /405 AM CDT SUN JUN 24 2012/

...RED FLAG WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS
MORNING TO 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...014...027...
028...029...041...042...252...253 AND 254...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...013...014...027...028...029...041...042...
252...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 9 PM MDT /10 PM CDT/
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY IS IN
EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...
  FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...
  FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND 
  FIRE WEATHER ZONE 042 WICHITA.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...FIRES WILL START EASILY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ015-016-241900-
/O.NEW.KGLD.FW.W.0031.120624T1600Z-120625T0300Z/
SHERIDAN-GRAHAM-
405 AM CDT SUN JUN 24 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 015 AND 016...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 015 SHERIDAN AND 
  FIRE WEATHER ZONE 016 GRAHAM.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...FIRES WILL START EASILY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ002-NEZ079-241900-
/O.NEW.KGLD.FW.A.0019.120625T1700Z-120626T0300Z/
RAWLINS-DUNDY-
305 AM MDT SUN JUN 24 2012 /405 AM CDT SUN JUN 24 2012/

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 002 AND 079...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS. IN 
  NEBRASKA...FIRE WEATHER ZONE 079 DUNDY.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
3 follow-up statements
054 
WWUS83 KGLD 242036
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
236 PM MDT SUN JUN 24 2012

COZ252>254-KSZ001-013-014-027>029-041-042-250600-
/O.CON.KGLD.FW.W.0031.000000T0000Z-120625T0300Z/
/O.CON.KGLD.FW.A.0019.120625T1700Z-120626T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-
236 PM MDT SUN JUN 24 2012 /336 PM CDT SUN JUN 24 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES
001...013...014...027...028...029...041...042...252...253 AND
254...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR WIND AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 001...013...014...027...028...029...041...042...
252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...
  FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...
  FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND 
  FIRE WEATHER ZONE 042 WICHITA.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...FIRES WILL START EASILY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

KSZ015-016-250300-
/O.CON.KGLD.FW.W.0031.000000T0000Z-120625T0300Z/
SHERIDAN-GRAHAM-
336 PM CDT SUN JUN 24 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES
015 AND 016...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 015 SHERIDAN AND 
  FIRE WEATHER ZONE 016 GRAHAM.

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* IMPACTS...FIRES WILL START EASILY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ002-NEZ079-250600-
/O.CON.KGLD.FW.A.0019.120625T1700Z-120626T0300Z/
RAWLINS-DUNDY-
236 PM MDT SUN JUN 24 2012 /336 PM CDT SUN JUN 24 2012/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR WIND AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 002 AND 079...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS. IN 
  NEBRASKA...FIRE WEATHER ZONE 079 DUNDY.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
861 
WWUS83 KGLD 250017
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
617 PM MDT SUN JUN 24 2012

COZ252>254-KSZ001-013-014-027>029-041-042-250400-
/O.UPG.KGLD.FW.A.0019.120625T1700Z-120626T0300Z/
/O.NEW.KGLD.FW.W.0032.120625T1700Z-120626T0300Z/
/O.CON.KGLD.FW.W.0031.000000T0000Z-120625T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE-
LOGAN-GOVE-GREELEY-WICHITA-
617 PM MDT SUN JUN 24 2012 /717 PM CDT SUN JUN 24 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/
THIS EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES
001...013...014...027...028...029...041...042...252...253 AND
254...
...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM
MDT /10 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...013...014...027...028...029...041...
042...252...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...
  FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...
  FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND 
  FIRE WEATHER ZONE 042 WICHITA.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL
  GRADUALLY DIMINISH THIS EVENING. STRONG SOUTHERLY WINDS GUSTING
  TO AROUND 35 MPH WILL DEVELOP ACROSS THE AREA MONDAY MORNING.


* RELATIVE HUMIDITY...HUMIDITIES LESS THAN 10 PERCENT WILL
  CONTINUE THROUGH THE EVENING HOURS. MINIMUM HUMIDITY VALUES
  AROUND 5 PERCENT ARE EXPECTED ON MONDAY.

* IMPACTS...FIRES WILL START EASILY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ015-016-250400-
/O.NEW.KGLD.FW.W.0032.120625T1700Z-120626T0300Z/
/O.CON.KGLD.FW.W.0031.000000T0000Z-120625T0300Z/
SHERIDAN-GRAHAM-
717 PM CDT SUN JUN 24 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 015 AND
016...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 015 AND
016...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 10 PM CDT MONDAY.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 015 SHERIDAN AND 
  FIRE WEATHER ZONE 016 GRAHAM.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL
  GRADUALLY DIMINISH THIS AFTERNOON. STRONG SOUTHERLY WINDS WILL
  DEVELOP MONDAY AFTERNOON WITH GUSTS TO AROUND 30 MPH.

* RELATIVE HUMIDITY...HUMIDITIES LESS THAN 10 PERCENT WILL
  CONTINUE THROUGH THE EVENING HOURS. MINIMUM HUMIDITY VALUES
  AROUND 5 PERCENT ARE EXPECTED ON MONDAY.

* IMPACTS...FIRES WILL START EASILY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ002-NEZ079-250400-
/O.UPG.KGLD.FW.A.0019.120625T1700Z-120626T0300Z/
/O.NEW.KGLD.FW.W.0032.120625T1700Z-120626T0300Z/
RAWLINS-DUNDY-
617 PM MDT SUN JUN 24 2012 /717 PM CDT SUN JUN 24 2012/

...RED FLAG WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 9 PM
MDT /10 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 002 AND 079...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM MDT /NOON CDT/ TO 9 PM MDT /10 PM CDT/ MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS. IN 
  NEBRASKA...FIRE WEATHER ZONE 079 DUNDY.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ003-NEZ080-250400-
/O.NEW.KGLD.FW.W.0032.120625T1700Z-120626T0300Z/
DECATUR-HITCHCOCK-
717 PM CDT SUN JUN 24 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 003 AND
080...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 10 PM CDT MONDAY.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 003 DECATUR. IN 
  NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* IMPACTS...FIRES WILL START EASILY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
468 
WWUS83 KGLD 250300
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
900 PM MDT SUN JUN 24 2012

COZ252>254-KSZ001-013>016-027>029-041-042-251200-
/O.EXP.KGLD.FW.W.0031.000000T0000Z-120625T0300Z/
/O.CON.KGLD.FW.W.0032.120625T1700Z-120626T0300Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-SHERIDAN-
GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
900 PM MDT SUN JUN 24 2012 /1000 PM CDT SUN JUN 24 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
TO 9 PM MDT /10 PM CDT/ MONDAY FOR WIND AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 001...013...014...027...028...029...041...042...
252...253 AND 254...


* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...
  FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 016 
  GRAHAM...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 
  LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 
  GREELEY AND FIRE WEATHER ZONE 042 WICHITA.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...FIRES WILL START EASILY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ002-003-NEZ079-080-251200-
/O.CON.KGLD.FW.W.0032.120625T1700Z-120626T0300Z/
RAWLINS-DECATUR-DUNDY-HITCHCOCK-
900 PM MDT SUN JUN 24 2012 /1000 PM CDT SUN JUN 24 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/
TO 9 PM MDT /10 PM CDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 003 AND 080...

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS AND 
  FIRE WEATHER ZONE 003 DECATUR. IN NEBRASKA...FIRE WEATHER ZONE 
  079 DUNDY AND FIRE WEATHER ZONE 080 HITCHCOCK.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...FIRES WILL START EASILY AND SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jun 24, 3:32 AM CDT, 33 minutes earlier.

Area forecast discussion, Jun 24, 3:32 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
232 AM MDT SUN JUN 24 2012

.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 227 AM MDT SUN JUN 24 2012

A RIDGE WILL PERSIST OVER THE PLAINS THROUGH TUESDAY NIGHT. A
SURFACE TROUGH WILL BE OVER EASTERN COLORADO TODAY. THIS AREA OF LOW
PRESSURE WILL SHIFT NORTH WITH TIME INTO THE NORTHERN PLAINS OF
WYOMING/MONTANA. BY TUESDAY NIGHT THE TROUGH WILL SHIFT EAST INTO
THE DAKOTAS.

THE MAIN CONCERN FOR THIS FORECAST WILL BE HEAT. VERY WARM MID LEVEL
TEMPERATURES AT 18 TO 20 C ALONG WITH INSUFFICIENT RH WILL INHIBIT
THUNDERSTORM DEVELOPMENT EACH DAY THROUGH TUESDAY NIGHT.  A
SHORTWAVE IS ADVERTIZED TO MOVE UP THE RIDGE MONDAY BUT WILL HAVE
LITTLE TO WORK WITH SO POPS WILL BE NIL FOR MONDAY AS WELL AS ALL
OTHER PERIODS THROUGH TUESDAY NIGHT.

MAX TEMPERATURES AT 100 DEGREES OR HIGHER WILL BE COMMON OVER THE
NEXT FEW DAYS. THIS CREATES SEVERAL PROBLEMS INCLUDING HEAT ADVISORY
CRITERIA MET AND CRITICAL FIRE WEATHER CONCERNS.

ALTHOUGH A FEW ZONES IN THE FAR EASTERN FA MAY REACH HEAT WARNING
CRITERIA, THERE IS A LARGER AREA OF ZONES THAT WILL REACH HEAT
ADVISORY CRITERIA. IN ORDER TO KEEP THE HIGHLIGHT SIMPLE, PLAN TO
ISSUE A HEAT ADVISORY FOR APPARENT TEMPERATURES OF 100 DEGREES OR
HIGHER FOR TODAY THROUGH TUESDAY.

MAX TEMPERATURES WILL EXCEED 100 DEGREES TODAY THROUGH TUESDAY. MIN
TEMPERATURES WILL RANGE FROM 65 TO 70 WITH MAINLY 70S FOR TUESDAY
NIGHT.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 227 AM MDT SUN JUN 24 2012

WEDNESDAY THROUGH SATURDAY...THE FLOW ALOFT WILL BE SOUTHWESTERLY AT
THE BEGINNING OF THE PERIOD WITH THE RIDGE AXIS JUST EAST OF THE
AREA. THE UPPER FLOW WILL TRANSITION TO WESTERLY BY FRIDAY AS THE
RIDGE MOVES EASTWARD AND A TROUGH WELL TO THE NORTH OF THE REGION
MOVES NORTHEASTWARD. NUMEROUS SHORTWAVE TROUGHS WILL MOVE THROUGH
THE UPPER FLOW DURING THE PERIOD...LEADING TO CONSECUTIVE DAYS WITH
A POSSIBILITY FOR THUNDERSTORMS. FEEL MOST CONFIDENT ABOUT POTENTIAL
FOR THUNDERSTORMS ON FRIDAY INTO FRIDAY EVENING...WITH LITTLE CIN BY
LATE AFTERNOON AND AN UNSTABLE AIRMASS OVER THE REGION. WHILE THE
GFS APPEARS TO MOVE A COLD FRONT EASTWARD INTO THE REGION THROUGH
THE DAYTIME ON FRIDAY...THE EC IS NOT SHOWING THIS AS CLEARLY...SO
THERE IS STILL MUCH UNCERTAINTY REGARDING FORCING FOR THUNDERSTORMS.
WHILE POTENTIAL SHOULD BE LIMITED TO THE AFTERNOON ON WEDNESDAY AND
THURSDAY...CANNOT RULE OUT LATE MORNING STORMS ON FRIDAY IF A FRONT
MOVES IN. HIGH TEMPERATURES WILL STILL BE HOT DURING THE
PERIOD...THOUGH TEMPERATURES WILL COOL SLIGHTLY AS THE RIDGE MOVES
EASTWARD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1150 PM MDT SAT JUN 23 2012

ALREADY SEEING MVFR VISIBILITIES DEVELOP TO THE NORTH OF
STATIONARY FRONTAL ZONE WITH MCK REPORTING BR ALREADY. THINK THIS
WILL CONTINUE FOR THE NEXT FEW HOURS...WITH SOME POTENTIAL FOR
VISIBILITIES TO FALL TO AROUND A MILE. THIS FRONT SHOULD LIFT NORTH
SOMEWHAT AND WITH MUCH DRIER AIR MOVING IN ALOFT DO NOT HAVE A LOT
OF CONFIDENCE THAT FOG WILL BE LONG LASTING. AS A RESULT OF THE
UNCERTAINTY WILL ONLY BRING MCK DOWN TO LOW MVFR/OPERATIONALLY
SIGNIFICANT VALUES FOR THE TIME BEING...WITH VISIBILITIES EXPECTED
TO IMPROVE RAPIDLY AFTER 12Z. OTHERWISE...VFR CONDITIONS ARE
EXPECTED.

&&

.FIRE WEATHER...
ISSUED AT 227 AM MDT SUN JUN 24 2012

FIRE WEATHER CONCERNS ARISE WITH THE 100 DEGREE HEAT AS WELL WITH
FUELS IN THE CRITICAL STAGE AND RH VALES DROPPING TO THE SINGLE
DIGITS. SURFACE WINDS WILL GUST TO AT LEAST 25 MPH THIS AFTERNOON
ACROSS ALL BUT THE NORTHEAST ZONES. A RED FLAG WARNING WILL BE
ISSUED FOR TODAY. SURFACE WINDS MEET CRITICAL LEVELS MONDAY WITH ALL
OTHER PARAMETERS REMAINING CRITICAL. PLAN ON A FIRE WEATHER WATCH
FOR MONDAY.

&&

.CLIMATE...
ISSUED AT 227 AM MDT SUN JUN 24 2012

RECORD OR NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE THROUGH
WEDNESDAY. HERE IS A LIST OF CURRENT RECORDS:

SUNDAY...
GOODLAND.....107 IN 1971...ALL TIME HIGH FOR JUNE IS 109(1936)
HILL CITY....108 IN 1971
MCCOOK.......107 IN 1943
BURLINGTON...107 IN 1954
YUMA.........103
TRIBUNE......107
COLBY........107

MONDAY...
GOODLAND.....104 IN 1990
HILL CITY....108 IN 1911
MCCOOK.......106 IN 1954
BURLINGTON...104 IN 1954
YUMA.........103
TRIBUNE......106
COLBY........110

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR KSZ001-002-013-014-027>029-041-042.

     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT TUESDAY FOR
     KSZ002>004-014>016-028-029-042.

     RED FLAG WARNING FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 9 PM
     MDT /10 PM CDT/ THIS EVENING FOR KSZ001-013>016-027>029-041-
     042.

CO...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR COZ252>254.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR COZ252>254.

NE...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR NEZ079.

     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT TUESDAY FOR
     NEZ080-081.

&&

SHORT TERM...FS
LONG TERM...CJS
AVIATION...JRM
FIRE WEATHER...FS
CLIMATE...FS
Hazardous weather outlook, Jun 23, 4:16 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
316 PM MDT SAT JUN 23 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
316 PM MDT SAT JUN 23 2012 /416 PM CDT SAT JUN 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RECORD HEAT WITH HIGH TEMPERATURES FROM 104 TO 112 DEGREES WILL
BE COMMON TODAY ACROSS THE TRI-STATE AREA. HEAT INDICES AROUND
105 DEGREES ARE EXPECTED LATE THIS AFTERNOON EAST OF A LINE FROM
NORTON TO HOXIE AND GOVE. A HEAT ADVISORY IS IN EFFECT FROM 4 PM
CDT THROUGH 8 PM CDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RECORD AND NEAR RECORD HEAT IS EXPECTED AGAIN SUNDAY WITH
READINGS AS HIGH AS 110 DEGREES. HEAT INDICES AROUND 105 ARE ALSO
POSSIBLE ACROSS NORTON AND GRAHAM COUNTIES AND A HEAT ADVISORY IS
POSSIBLE.

THE HEAT WILL CONTINUE THROUGH THURSDAY WITH NEAR RECORD OR RECORD
HIGH TEMPERATURES IN THE TRIPLE DIGITS.

THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH FRIDAY. AT
THIS TIME THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE FRIDAY
AFTERNOON AND EVENING.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AFTERNOON
GENERALLY ALONG AND WEST OF HIGHWAY 27. ON TUESDAY CRITICAL FIRE
WEATHER CONDITIONS ARE POSSIBLE ACROSS THE ENTIRE TRI-STATE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:48 AM CDTHeat AdvisoryGLDDecatur, Gove, Graham, Logan, Norton, Rawlins and 3 more6 days
Jun 24, 4:05 AM CDTFire Weather WatchGLDCheyenne, Gove, Greeley, Logan, Rawlins, Sherman and 3 more15 hr

Nearby

Red Flag Warnings in Kansas, 2012Red Flag Warnings in Colorado, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.